Alert archive / Louisiana / Areal Flood Advisories in 2014

Areal Flood Advisory 21, NWS New Orleans, LA

May 9, 20147 parishes in Louisiana

NWS New Orleans, LA issued this areal flood advisory at May 9, 2014, 8:44 PM CDT for 7 parishes in Louisiana. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
May 9, 2014, 8:44 PM CDT (01:44 UTC)
Expired
May 9, 2014, 10:45 PM CDT
In force
2 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Ascension Parish, LA, Assumption Parish, LA, Lafourche Parish, LA, Livingston Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Terrebonne Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this areal flood advisory went out at May 9, 5:28 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, May 9, 5:28 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
528 PM CDT FRI MAY 9 2014

.UPDATE...

GIVEN THE RECENT HEAVY RAINFALL THAT FELL OVER HARRISON AND
JACKSON COUNTIES LAST WEEK...HAVE DECIDED TO ISSUE A FLASH FLOOD
WATCH FOR THE MISSISSIPPI COASTAL COUNTIES UNTIL 1 AM. EXPECT A
BAND OF HEAVY RAINFALL TO MOVE OVER THESE COUNITES THIS
EVENING...AND POTENTIALLY PRODUCE UP TO 3 TO 4 INCHES OF RAINFALL.
AS A RESULT...SOME LOCALIZED FLOODING ISSUES MAY DEVELOP SINCE THE
RAINFALL WILL QUICKLY RUN OFF THE ALREADY WET SOILS.
OTHERWISE...NO CHANGES TO THE FORECAST HAVE BEEN MADE. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  76  65  85  67 /  80  30  20  20
BTR  83  69  87  72 /  70  30  20  20
ASD  79  68  83  70 /  80  60  40  20
MSY  81  70  83  71 /  80  60  40  20
GPT  79  72  81  74 /  80  70  50  20
PQL  79  68  81  69 /  80  70  50  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 1 AM SATURDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...AND JACKSON.

GM...NONE.
&&
Hazardous weather outlook, May 9, 8:01 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
801 PM CDT FRI MAY 9 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-101315-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
801 PM CDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

LOCALLY HEAVY RAINFALL IS OCCURRING TONIGHT. A FLASH FLOOD WATCH
IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI THROUGH 9 AM SATURDAY. RAINFALL TOTALS OF 3 TO 5
INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON SATURDAY.
THESE THUNDERSTORMS WILL BE MOST PREVALENT ALONG THE COASTAL
AREAS OF LOUISIANA AND MISSISSIPPI. THESE THUNDERSTORMS COULD
PRODUCE LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS.

ISOLATED...MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE ON
SUNDAY AND MONDAY. THESE THUNDERSTORMS COULD PRODUCE BRIEF HEAVY
DOWNPOURS AND OCCASIONAL LIGHTNING STRIKES.

A COLD FRONT WILL BRING SCATTERED THUNDERSTORMS TO THE AREA
TUESDAY INTO TUESDAY NIGHT. A FEW OF THESE STORMS COULD BE
STRONG...PRODUCE STRONG GUSTY WINDS...HEAVY DOWNPOURS...AND
FREQUENT LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:03 PM CDTSpecial Marine WarningLIX117 min
May 9, 7:26 PM CDTAreal Flood AdvisoryLIXJefferson, Lafourche, Orleans, Saint Bernard, Saint Charles, Saint John the Baptist2 hr
May 9, 8:04 PM CDTAreal Flood AdvisoryLIXSaint Tammany, Tangipahoa, Washington116 min
May 9, 9:06 PM CDTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles4 hr
May 9, 9:51 PM CDTSpecial Marine WarningLIX114 min
May 9, 9:55 PM CDTRiver Flood WarningLIXSaint Tammany6 days
May 9, 9:58 PM CDTFlash Flood WarningLIXPlaquemines, Saint Bernard3 hr
May 9, 10:04 PM CDTAreal Flood AdvisoryLIXSaint Tammany, Tangipahoa, Washington116 min
May 9, 10:22 PM CDTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Livingston and 5 more113 min
May 9, 10:51 PM CDTFlash Flood WarningLIXAscension, Assumption, Iberville, Jefferson, Lafourche, Plaquemines and 4 more3 hr
May 9, 11:38 PM CDTSpecial Marine WarningLIX67 min
May 10, 12:59 AM CDTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles2 hr
May 10, 1:09 AM CDTFlash Flood WarningLIXLivingston, Saint Helena, Tangipahoa3 hr
May 10, 1:41 AM CDTFlash Flood WarningLIXAscension, Assumption, Iberville, Saint James, Saint John the Baptist2 hr
May 10, 2:54 AM CDTRiver Flood WarningLIXTangipahoa62 hr
May 10, 2:54 AM CDTRiver Flood WarningLIXSaint Tammany46 hr
May 10, 2:54 AM CDTRiver Flood WarningLIXSaint Tammany39 hr
May 9, 7:57 PM CDTAreal Flood AdvisoryLIXHarrison, Jackson2 hr
May 9, 8:25 PM CDTSevere Thunderstorm WarningLIXHarrison35 min
May 9, 8:38 PM CDTFlash Flood WarningLIXHarrison4 hr
May 9, 9:49 PM CDTFlash Flood WarningLIXHarrison, Jackson3 hr
May 9, 11:17 PM CDTRiver Flood WarningLIXHarrison49 hr
May 10, 12:28 AM CDTFlash Flood WarningLIXHarrison2 hr
May 10, 12:45 AM CDTFlash Flood WarningLIXJackson2 hr
May 10, 2:25 AM CDTRiver Flood WarningLIXPearl River36 hr
May 10, 2:27 AM CDTRiver Flood WarningLIXPearl River55 hr
May 10, 2:41 AM CDTRiver Flood WarningLIXHarrison4 days
May 10, 2:41 AM CDTRiver Flood WarningLIXHarrison42 hr
May 10, 9:42 AM CDTRiver Flood WarningLIXJackson71 hr

Nearby

Areal Flood Advisories in Louisiana, 2014Every areal flood advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.